Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What are the side effects of having marijuana with Nyquil and Theraflu ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
I took Nyquil and Theraflu to combat a cold I was experiencing, and shortly after had a small amount of marijuana. Maybe 10 minutes later, I began having difficulty breathing, seeing, or doing much of anything really, besides desperately trying to grasp on to the smallest thread of reality in order to stay awake and stay conscious. I awake the next day after sleeping through the remainder of the day, with a slight weakened feeling of the heart. I remember having some pains during the event, some of which was in my heart and others throughout the rest of the body. I remember gasping for air and an inability to breathe fluidly. My vision was blurred and doubled, and although I couldn't really focus, I kept the TV on and tried to stay attentive as I fought off sleep, fearing something more permanent was just around the corner. It was during the near blacking out that I could feel my heart beat irregular, and my lungs flutter.

My questions are, was it the combination that did this to me, what did I experience, what damage did it cause and what do I do to fix whatever I messed up.

I await patiently and appreciate your response.
Posted Tue, 17 Apr 2012 in Medicines and Side Effects
Answered by Dr. Robert Galamaga 25 minutes later

Thanks for your query.

Let me provide you with some information and reassurance regarding what you experienced. This was certainly a combined central nervous system effect of the medications and the marijuana.

Depending on the brand formulation of daytime/nighttime both Nyquil and theraflu have medications in them which are antihistamines. These drugs work to help decrease allergy and congestion. They are well known to also cause drowsiness. Taking these at the same time can have a synergistically sedative effect.

When you add the marijuana to the mix of theraflu and Nyquil this can create a mental fog and confusion as well as drowsiness which could persist for many hours. This can be XXXXXXX but fortunately in your case you did fine.

Let me reassure you that you did not suffer any permanent effects or limitations. I would caution you however to be very careful when using any of these products in the future and only use them as directed and in the absence of marijuana.

I thank you again for your query and hope you have found my response to be both adequate and informative. Should you have additional questions I am available to address them.


Dr. Galamaga.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor